Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 149, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 25, 1997, 6:08 PM CDT for Sabine Parish, Louisiana; Shelby County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 1997, 6:08 PM CDT (23:08 UTC)
- Expired
- Apr 25, 1997, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Sabine Parish, LA, Shelby County, TX
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:20 PM CDT | Thunderstorm Wind 60 | Shelbyville, TX | Trees and power lines were toppled resulting in numerous power outages. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
684 WUUS1 KSHV 252308 RRA SVRSHV LAC085-TXC419-252345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 608 PM CDT FRI APR 25 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...NORTHWESTERN SABINE PARISH IN NORTHEAST TEXAS ...EASTERN SHELBY COUNTY AT 606 PM CDT...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM OVER TOLEDO BEND RESERVOIR ABOUT 8 MILES SOUTHEAST OF SHELBYVILLE. THE STORM WAS MOVING TO THE NORTH NORTHEAST AT 40 MPH AND WILL LIKELY PRODUCE HAIL TO NEAR 1 INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH AS IT MOVES ACROSS THE NORTHERN END TOLEDO BEND RESERVOIR. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 6/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:54 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 25, 2:54 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT FRI APR 25 1997 RW/TSTMS CONT TO SPREAD ACRS AREA WITH LOW LVL JET PROGGED TO INCREASE DURG NIGHT. COOL EAST SFC WINDS AS INCREASING UPR JET WINDS FM NORTH UPSTREAM CREATE MORE DIGGING OF MAIN LOW. SECONDARY LOW PROGGED TO MOVE ACRS EAST TX TONIGHT AND INTO SE OK SAT AFTN...WHICH MAY GIVE AREA TEMPO REPRIEVE FM PCPN...AT LEAST ACCORDING TO ETA SOLN. CONVECTION WITH MAIN LOW MORE SFC BASED SAT NIGHT AND SUN. ALL MODELS SEEM TO HAVE STG POINTS THIS RUN. ETA TAKING FNT THRU THE FASTEST AND NGM THE SLOWEST...KEEPING LOW TOO FAR NORTH. AVN SIMILAR TO ETA THRU 48...THEN DRAGS FNT THRU AREA SLOWLY...WITH SE PORTIONS CWA WET INTO SUN EVE. STG VV`S AND INCREASING UPR DIV AND SHEAR INDICATE PSBL SVR LTR IN WKND AND CLOSE EYE MUST BE KEPT ON FLDG POTENTIAL. FWC TEMPS LOOK GUD EXCEPT LOWERED HIGHS ON SAT BELIEVING THAT BRIEF SUNSHINE ON SAT WILL BE LIMITED. SUN TEMPS WILL REACH 70S SOLELY ON STG WAA AS LOW LIFTS AIR OUT OF MEX. SHV 55/72/62/73 8577 MLU 56/74/63/76 8468 VII
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.